• Upgrades have been completed! Including conversations, 😁😎🏀⚾⚽ Emojis and more.. Read more

Metformin madness

Hi Kate

I do take it but dont get any more mood swings than before i started them.

If i do get stressed a warm bath with relaxing music if eve, deep breathing and EFT if really stressed and a good diet I found that if I dont eat regular meals then I do get upset easy. What you must do is let all the tears go as if you hold them in the are worse the next time



SlinkySlimmer !!!
From someone who used to take metformin, i think some of your mood swings might be caused by a drop in your blood sugar levels. With me and being on metformin, if i skipped a meal of was really late having one and had taken my tablets, i could feel my blood sugar dropping which made me very cranky and i couldnt concentrate on what i was doing. So while on metformin i would say missing meals isnt a very good idea. Also i read on another post that you are trying for a baby, i understand that for people like me and you with pcos, ttc can be a very stressful time, and although it might not seem like it if its niggling in the back of your mind it can stress you out even more, so like the last poster said take some you time out on an evening to destress yourself and concetrate on you. From taking metformin i dont think my mood swings got any worse than before when they were caused by the pcos. But if you think that they are going to affect you and your relationship then i would definitely go back to your gp and discuss other options.

Good Luck and hopefully i ll hear from you soon in this forum

lizzie xxx
I was taking metaformin when I was diagnosed with PCOS.

Ironically I then developed diabetes and my metformin dose was upped to 1700mg.

My mood swings like you say can go from bursting into tears to being happy etc., but I also have an under active thyroid and high blood pressure which also attribute to my mood swings so unfortunately I can not give you a definitive answer.

I know what you are feeling.


I took metformin for a while, I don't know if it was attributable to the metformin but I felt like I wanted to kill at least 99.9% of the people I encountered on a day to day basis. The other 0.1% I just wanted to maim.
This did seem to subside when I stopped taking metformin - but I think what other people have suggested about blood sugar levels could well ring true. I started metformin at the same time as my first trip to slimming world and I had started a new job so sometimes rather than eat "bad" things I was starving hungry desperate to get home to some food!! I hope that it works out for you and you start to feel a bit more level soon.
It made me very tired as well, so it could have been that being tired makes me moody. My doctor said it takes some getting used to, and let me up the dosage a bit slower than usually recommended - that helped a bit.
I have just been prescribed metformin today for my PCOS and to hopefully reduce my symptoms and help me concieve.

I am on glumetza 500mg. Which I believe is slow release, so I take the 3 tablets together. Starting off with 1 a day for the first week, then 2 a day the second week till I am up to the 3 a day.

I think the slow release ones are meant to have less side affects, so I have been told, so it might be worth enquiring if you are not doing very well on the one you are on.

However I currently live in Canada so don't know if the drugs are different here.

I am hoping I do not get too many side effects.

Thread starter Similar threads Forum Replies Date
Slimming World 2
Diabetes 4
Orlistat (Xenical) 10

Similar threads